MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS; PTA BALLOON DILATATION CATHETER
Model Number AT75164
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation.However, photos were provided for review.The investigation of the reported event is currently underway.Expiration date: 05/2025.Device not returned.
 
Event or Problem Description
It was reported that during an angioplasty procedure in the right brachiocephalic vein, the pta balloon allegedly ruptured at approximately 6 atm.It was further reported that the ruptured balloon and catheter allegedly detached upon retrieval.Reportedly, ruptured balloon was allegedly unable to retrieve through the introducer sheath.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation.Two photos were reviewed.Both ends of the balloon were loaded onto a guide wire, and the distal portion of the balloon was noted to be bunched.The introducer sheath and half of the catheter were noted, but there was no evidence of a balloon rupture or detachment in the photos submitted.Therefore, the investigation for the reported balloon rupture and balloon detachment remains inconclusive as no specific evidence could be noted due to the condition of the device observed in the photos.The investigation for the reported difficult to remove through the sheath and balloon material bunching could be confirmed based on the submitted photos, as the balloon material was noted to bunched at the distal end of the catheter. a definitive root cause for the reported balloon rupture ,balloon detachment, difficult to remove through the sheath and identified balloon material bunching could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: b5, d4 (expiration date: 05/2025).Device not returned.
 
Event or Problem Description
It was reported that during an angioplasty procedure in the right brachiocephalic vein, the pta balloon allegedly ruptured around 6 atm on the second inflation attempt.It was further reported that the ruptured balloon and catheter allegedly detached upon retrieval.Reportedly, the balloon was allegedly unable to retrieve through the introducer sheath.There was no reported patient injury.

Brand Name
ATLAS
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key16128674
Report Number2020394-2022-01053
Device Sequence Number12671516
Product Code DQY
UDI-Device Identifier00801741062469
UDI-Public(01)00801741062469
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K120971
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAT75164
Device Catalogue NumberAT75164
Device Lot NumberGFGT1059
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/14/2022
Supplement Date Received by Manufacturer01/23/2023
Initial Report FDA Received Date01/10/2023
Supplement Report FDA Received Date02/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age57 YR
Patient SexMale
Patient Weight82 KG